Alert archive / Colorado / Special Weather Statements in 2017
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 19, 2017, 5:07 PM MDT for Douglas County, Colorado. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2017, 5:07 PM MDT (23:07 UTC)
- Expired
- Jul 19, 2017, 5:45 PM MDT
- In force
- 38 min
- Issued by
- NWS Pueblo, CO
County Douglas County, CO
The radar
The Denver radar (KFTG), 89 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2585 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
586 WWUS85 KPUB 192307 SPSPUB Special Weather Statement National Weather Service Pueblo CO 507 PM MDT WED JUL 19 2017 COZ081-084-192345- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 507 PM MDT WED JUL 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TELLER AND NORTHWESTERN EL PASO COUNTIES UNTIL 545 PM MDT... At 507 PM MDT, Doppler radar was tracking a strong thunderstorm near Palmer Lake, or 19 miles northwest of Colorado Springs, moving northeast at 25 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Woodland Park, Monument, Air Force Academy, Palmer Lake and Gleneagle. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3896 10501 3911 10514 3913 10511 3913 10460 TIME...MOT...LOC 2307Z 236DEG 22KT 3908 10499 $$ tlm
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 19, 3:19 PM MDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 19, 3:19 PM MDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 319 PM MDT Wed Jul 19 2017 .SHORT TERM...(This evening through Thursday) Issued at 246 PM MDT Wed Jul 19 2017 ...Thunderstorms Primarily Along and North of a Line from Creede to Westcliffe to Calhan... High pressure has bulged westward a bit, shifting the main monsoon plume west and northward and bringing drier, more subsident air to most of the southeast Colorado plains. So far this afternoon, storms are forming over the La Garitas and the central Colorado mountains, pretty much on track with model forecasts. As the afternoon progresses into the evening, high res models have the convection edging gradually south and eastward with time. By this evening, convection should be firing generally along and north of a line from Creede to Westcliffe to Calhan. Primary risks will continue as in previous days including lightning, gusty winds, heavy rain and flash flooding on burn scars and urban areas. Most of the plains south and east of Pueblo will not see any convection this evening. The models have most activity ending by midnight if not sooner. The weather scenario for tomorrow looks pretty much the same as today. .LONG TERM...(Thursday night through Wednesday) Issued at 246 PM MDT Wed Jul 19 2017 Center of upper level high pressure briefly drifts east in the Mississippi Valley Fri/Sat, then reforms over the wrn U.S. beginning Sun. This should allow an influx of deeper moisture into srn CO from late Fri into at least Sun, leading to a greater coverage of tsra area-wide, especially Sat/Sun. Aiding in convection over the eastern mountains and plains while be a reasonably strong cold front, which will lie along the Palmer Dvd by late Fri, then slowly drop south toward the NM border by Sat evening. Suspect best chance for storms Fri will be over the Pikes Peak area back into the Central mountains, then a widespread threat for stronger storms and heavy rainfall over the entire area Sat as near 60f dewpoints slosh westward on the plains. Organized heavy rain threat may then sink south toward NM on Sun as surface boundary ends up fairly far south and cooler air stabilizes the plains somewhat, though with low levels remaining moist and weak upslope gradient persisting, sct tsra look possible over much of the region. After one more hot day on Fri, temps cool 5-10f over much of the region Sat/Sun as heights fall and cooler/moister air spreads across the state. Model solutions begin to differ early next week with respect to the position/strength of the upper high, with GFS now more amplified with the ridge over the Rockies, keeping flow across CO more nly and suppressing deeper moisture south and west. ECMWF slighltly more diffuse with the ridge, allowing moisture to remain in place Mon/Tue with continued -tsra chances both days. At this point will keep a standard summer forecast in place Mon-Wed, with daily chances for convection most locations, especially over the mountains. Max temps will begin a slow climb back to around average levels many locations by mid-week. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 246 PM MDT Wed Jul 19 2017 Scattered to numerous thunderstorms will impact portions of the flight area this evening. The majority of the activity will be along and north of a line from Creede to Westcliffe to Calhan. South of the line, isolated storms will be possible. Most of the plains south and east of Pueblo will remain free of thunderstorms. Primary storm risks will include lightning, gusty winds, heavy rain and local small hail. CIGS and VSBYS will range anywhere from MVFR to LIFR through areas of precipitation. The KALS and KPUB TAF sites will likely be south of the convection this evening. KCOS, on the other hand, will be near the southern edge of the convection and could see a storm near or at the terminal, primarily 22z-02z. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...LW LONG TERM...PETERSEN AVIATION...LW
Hazardous weather outlook, Jul 19, 12:00 PM MDT, 5 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1200 PM MDT Wed Jul 19 2017 COZ058>089-093>099-201800- Western Mosquito Range/East Lake County Above 11000 Ft- Leadville Vicinity/Lake County Below 11000 Ft- Eastern Sawatch Mountains above 11000 Ft- Western Chaffee County Between 9000 and 11000 Ft- Central Chaffee County Below 9000 Ft- Western Mosquito Range/East Chaffee County above 9000Ft- Saguache County West of Continental Divide Below 10000 Ft- Saguache County East of Continental Divide below 10000 Ft- La Garita Mountains Above 10000 Ft- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft- Eastern San Juan Mountains Above 10000 Ft- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft- Northern Sangre de Cristo Mountains above 11000 Ft- Southern Sangre de Cristo Mountains Between 7500 and 11000 Ft- Southern Sangre de Cristo Mountains Above 11000 Ft- Northwestern Fremont County Above 8500Ft- Western/Central Fremont County Below 8500 Ft- Wet Mountain Valley Below 8500 Ft- Wet Mountains between 6300 and 10000Ft- Wet Mountains above 10000 Ft- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft-Pikes Peak above 11000 Ft- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Trinidad Vicinity/Western Las Animas County Below 7500 Ft- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1200 PM MDT Wed Jul 19 2017 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight The best chance of thunderstorms today will be across the La Garita mountains, all of the central mountains and the Pikes Peak region. This includes the middle and upper Arkansas river valley areas. Thunderstorms today will be capable of locally heavy rain which could cause flash flooding, especially on burn scar areas and the Chalk Cliffs Region west of Nathrop and Buena Vista. One or two storms, capable of locally heavy rain, could also impact the greater Colorado Springs area. As always, lightning will be an additional safety hazard with any storms today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered afternoon and evening thunderstorms will develop Thursday and Friday, mostly over the mountains. The main threats from these storms will be lightning, locally heavy rain and flash flooding on burn scars. During the weekend, low level moisture will increase over the plains and eastern mountains, resulting in better chances for thunderstorms, which could produce locally heavy rain. The risk for burn scar flash flooding will be high during this period. Moisture will remain over the region though at least Tuesday with scattered afternoon and evening thunderstorms. Locally heavy rain and burn scar flooding will continue to be a threat. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible this afternoon and evening generally north of a line from Creede to Westcliffe to Calhan. 50/50
In the hours before
Special weather statement, Jul 19, 4:09 PM MDT, 58 minutes before
Special Weather Statement National Weather Service Pueblo CO 409 PM MDT WED JUL 19 2017 COZ060-065-066-069-072-073-077-192245- Western/Central Fremont County Below 8500 Ft CO- La Garita Mountains Above 10000 Ft CO- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO- Saguache County East of Continental Divide below 10000 Ft CO- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO- Northern Sangre de Cristo Mountains above 11000 Ft CO- Eastern Sawatch Mountains above 11000 Ft CO- 409 PM MDT WED JUL 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FREMONT AND NORTH CENTRAL SAGUACHE COUNTIES UNTIL 445 PM MDT... At 408 PM MDT, Doppler radar was tracking a strong thunderstorm near Bonanza, or 42 miles east of Gunnison, moving east at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Bonanza and Villa Grove. LAT...LON 3825 10632 3842 10625 3835 10581 3810 10592 TIME...MOT...LOC 2208Z 288DEG 14KT 3832 10620 KT
Local storm report, Jul 19, 4:59 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
459 PM MDT WED JUL 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM FLASH FLOOD 5 W NATHROP 38.73N 106.17W
07/19/2017 CHAFFEE CO LAW ENFORCEMENT
15 INCHES OF WATER FLOWING OVER CR 162. ROAD
CLOSED TO TRAFFIC.
&&Special weather statement, Jul 19, 5:07 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 507 PM MDT WED JUL 19 2017 COZ081-084-192345- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 507 PM MDT WED JUL 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TELLER AND NORTHWESTERN EL PASO COUNTIES UNTIL 545 PM MDT... At 507 PM MDT, Doppler radar was tracking a strong thunderstorm near Palmer Lake, or 19 miles northwest of Colorado Springs, moving northeast at 25 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Woodland Park, Monument, Air Force Academy, Palmer Lake and Gleneagle. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3896 10501 3911 10514 3913 10511 3913 10460 TIME...MOT...LOC 2307Z 236DEG 22KT 3908 10499 tlm
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 6:07 PM MDT | Special Weather Statement | PUB | Elbert | 38 min |
| Jul 18, 7:17 PM MDT | Special Weather Statement | PUB | El Paso | 28 min |
| Jul 19, 3:09 PM MDT | Areal Flood Advisory | PUB | Chaffee | 111 min |
| Jul 19, 3:50 PM MDT | Flash Flood Warning | PUB | Chaffee | 3 hr |
| Jul 19, 4:09 PM MDT | Special Weather Statement | PUB | Saguache | 36 min |
| Jul 19, 4:40 PM MDT | Areal Flood Advisory | PUB | Teller | 2 hr |
| Jul 19, 4:56 PM MDT | Areal Flood Advisory | PUB | Chaffee, Fremont | 3 hr |
| Jul 19, 5:14 PM MDT | Areal Flood Advisory | PUB | Mineral, Rio Grande, Saguache | 3 hr |
| Jul 19, 5:27 PM MDT | Special Weather Statement | PUB | Teller | 33 min |
| Jul 19, 5:35 PM MDT | Areal Flood Advisory | PUB | Chaffee | 115 min |
Nearby
Special Weather Statements in Colorado, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.